MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 244-25-11 - optetrak hi-flex tibial insert sz 5 11mm.(b)(6), 200-02-35 - three peg patella 35mm.(b)(6), 200-04-55 - cemented finned tib.Tra sz 5f/5t.(b)(6), 201-46-10 - holding pin headless 3" (4 pk).(b)(6), 203-90-01 - 11-2624 powerpro sawblade.(b)(6), 244-02-05 - optetrak asy hi-flex ps cem fem, sz 5, left.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6)2007.Approximately 15 years and 11 months after the initial procedure the patient had a left knee revision on (b)(6) 2023.The patient has suffered the following injuries: pain, suffering, and instability in his left knee.The components of his implant were noted to be grossly loose and were replaced.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
As a result of the investigation, the following fields have been updated: d1, d4, d10, g4, g4, h6, h7, and h9.D10.Concomitants: (b)(6), 200-02-35 - three peg patella 35mm.(b)(6), 200-04-55 - cemented finned tib.Tra sz 5f/5t.(b)(6), 201-46-10 - holding pin headless 3" (4 pk).(b)(6), 203-90-01 - 11-2624 powerpro sawblade.(b)(6), 244-02-05 - optetrak asy hi-flex ps cem fem, sz 5, left.H6.Investigation results - the revision reported may have been the result of polyethylene wear, instability and loosening as stated in the legal documentation.The aseptic (non-infected) loosening may have been the result of both patient-related conditions and insufficient bonds between the implants and the bones.The extent and root cause of the reported polyethylene wear cannot be determined as the explanted devices were not returned for evaluation, and radiographs, photographs, and operative notes were not provided.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17691058
Report Number1038671-2023-02166
Device Sequence Number6116548
Product Code JWH
UDI-Device Identifier10885862064080
UDI-Public10885862064080
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2011
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number244-25-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown